Alert archive / Alabama / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Mobile, AL

January 15, 200910 counties in Alabama

NWS Mobile, AL issued this red flag warning at Jan 15, 2009, 6:08 AM CST for 10 counties in Alabama. It took effect at Jan 16, 2009, 9:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 6:08 AM CST (12:08 UTC)
In effect from
Jan 16, 2009, 9:00 AM CST
Expired
Jan 17, 2009, 12:00 AM CST
In force
15 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 151208
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
608 AM CST THU JAN 15 2009

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL UNTIL 6 PM CST TODAY 
ACROSS THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF 
LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING HAS BEEN ISSUED FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW 20 PERCENT...

.AN ARCTIC COLD FRONT WILL MOVE SOUTHWARD INTO THE NORTHERN GULF 
TODAY...BRINGING WITH IT A COLD AND VERY DRY AIRMASS. VERY COLD
OVERNIGHT TEMPERATURES WILL FOLLOW FOR TONIGHT AND AGAIN ON FRIDAY
NIGHT WITH TEENS INLAND AND LOWER TO MIDDLE 20S CLOSER TO THE COAST.

FLZ001>006-152200-
/O.UPG.KMOB.FW.A.0003.090115T1800Z-090116T0000Z/
/O.NEW.KMOB.FW.W.0005.090115T1800Z-090116T0000Z/
/O.UPG.KMOB.FW.A.0004.090116T1400Z-090117T0600Z/
/O.NEW.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
608 AM CST THU JAN 15 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM FRIDAY
TO MIDNIGHT CST FRIDAY NIGHT. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THROUGH MUCH OF THE
AFTERNOON TODAY. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AGAIN 
FRIDAY MORNING...AND WILL REMAIN BELOW 20 PERCENT FOR MUCH OF THE DAY
ON FRIDAY. THE RELATIVE HUMIDITY ON FRIDAY WONT LIKELY RISE ABOVE 35
PERCENT UNTIL THE LATE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH.


$$

ALZ051>064-152200-
/O.UPG.KMOB.FW.A.0004.090116T1500Z-090117T0300Z/
/O.NEW.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
608 AM CST THU JAN 15 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY. T

RELATIVE HUMIDITY VALUES ON FRIDAY WILL FALL BELOW 25 PERCENT IN THE
MID MORNING HOURS...AND WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE
EVENING HOURS FRIDAY NIGHT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH.


$$
3 follow-up statements
000 
WWUS84 KMOB 152042
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CST THU JAN 15 2009

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST TODAY ACROSS THE
WESTERN FLORIDA PANHANDLE FOR A MARGINAL DURATIONS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN
FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES
WELL BELOW 20 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE FOR LONG DURATION OF RELATIVE HUMIDITIES
BELOW 25 PERCENT...

.A COLD AND VERY DRY AIRMASS WILL FLOW INTO THE REGION IN THE WAKE
OF AN ARCTIC COLD FRONT. VERY COLD OVERNIGHT TEMPERATURES WILL FOLLOW
FOR TONIGHT AND AGAIN ON FRIDAY NIGHT WITH TEENS INLAND AND LOWER TO
MIDDLE 20S CLOSER TO THE COAST. RELATIVE HUMIDITIES WILL DROP BELOW
CRITICAL LEVELS FOR A MARGINAL DURATION OVER THE NORTHWEST FLORIDA
PANHANDLE TODAY...BUT THEN RELATIVE HUMIDITIES WILL DROP TO BELOW 20
PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE ON FRIDAY. GULF MOISTURE WILL BEGIN TO SLOWLY
RETURN TO THE REGION ON SATURDAY...BUT RELATIVE HUMIDITIES WILL STILL
DROP TO AROUND 20 PERCENT ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.

FLZ001>006-161245-
/O.NEW.KMOB.FW.A.0005.090117T1500Z-090118T0000Z/
/O.CON.KMOB.FW.W.0005.000000T0000Z-090116T0000Z/
/O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
242 PM CST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO
MIDNIGHT CST FRIDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM
FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A MARGINAL
DURATION FOR THE REMAINDER OF THE AFTERNOON TODAY. RELATIVE
HUMIDITIES WILL DROP BELOW 35 PERCENT AGAIN FRIDAY MORNING...AND WILL
REMAIN BELOW 20 PERCENT FOR MUCH OF THE DAY ON FRIDAY. THE RELATIVE
HUMIDITY ON FRIDAY WONT LIKELY RISE ABOVE 35 PERCENT UNTIL THE LATE
EVENING HOURS. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT DURING
SATURDAY MORNING THEN LATER RETURN ABOVE 35 PERCENT LATE SATURDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ051>064-161245-
/O.NEW.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/
/O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
242 PM CST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM
CST FRIDAY. 

RELATIVE HUMIDITY VALUES ON FRIDAY WILL FALL BELOW 25 PERCENT IN
THE MID MORNING HOURS...AND WONT LIKELY RISE ABOVE 25 PERCENT
UNTIL THE EVENING HOURS FRIDAY NIGHT.  RELATIVE HUMIDITIES WILL DROP
BELOW 25 PERCENT AGAIN LATE SATURDAY MORNING THEN LATER RETURN ABOVE
35 PERCENT LATER SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMOB 161132
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
532 AM CST FRI JAN 16 2009

...A RED FLAG WARNING IS IN EFFECT TODAY ACROSS MUCH OF SOUTH ALABAMA
AND THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 25 PERCENT AND NORTH WINDS AT 10 TO 20 MPH...

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF
SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR THE POTENTIAL OF
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF
SOUTHWEST ALABAMA FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT...

.A COLD AND VERY DRY AIRMASS WILL FLOW INTO THE REGION TODAY AS HIGH
PRESSURE BUILDS SLOWLY IN FROM THE NORTH. BREEZY NORTH WINDS AT 10 TO
20 MPH TODAY WILL PRODUCE WIND CHILL VALUES IN THE TEENS OVER INLAND
AREAS THROUGH THE MID MORNING HOURS. EVEN THOUGH TEMPERATURES WILL
STRUGGLE TODAY TO REACH THE UPPER 30S AND LOWER 40S AT MANY
SPOTS...THE RELATIVE HUMIDITY WILL DROP QUICKLY BELOW 25 PERCENT THIS
MORNING...AND WILL REMAIN LOW THROUGH LATE AFTERNOON.  VERY COLD
TEMPERATURES ARE EXPECTED TONIGHT IN THE MIDDLE TO UPPER TEENS INLAND
AND MIDDLE TO UPPER 20S ALONG THE COAST. 

ALZ053>060-162200-
/O.UPG.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/
/O.NEW.KMOB.FW.W.0007.090117T1600Z-090117T2300Z/
/O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
532 AM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING.

RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT IN THE MID
MORNING HOURS...FALLING TO AROUND 15 PERCENT IN THE AFTERNOON HOURS.
THE RELATIVE HUMIDITY WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE
MID EVENING HOURS TONIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 25
PERCENT AGAIN LATE SATURDAY MORNING THEN RETURN ABOVE 25 PERCENT
LATE SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED
FIRE GROWTH POTENTIAL.


$$

FLZ001>006-162200-
/O.UPG.KMOB.FW.A.0005.090117T1500Z-090118T0000Z/
/O.NEW.KMOB.FW.W.0007.090117T1500Z-090118T0000Z/
/O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
532 AM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT.

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THIS MORNING...AND
WILL FALL TO AROUND 15 PERCENT IN THE AFTERNOON.  THE RELATIVE
HUMIDITY ON WONT LIKELY RISE ABOVE 35 PERCENT UNTIL THE LATE EVENING
HOURS. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT DURING SATURDAY
MORNING THEN RETURN ABOVE 35 PERCENT LATE SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY
AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH
POTENTIAL.

$$

ALZ051-052-061>064-162200-
/O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/
/O.CON.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/
CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
532 AM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. 

RELATIVE HUMIDITY VALUES TODAY WILL FALL BELOW 25 PERCENT IN THE MID
MORNING HOURS...DROPPING TO AROUND 15 PERCENT IN THE EARLY TO MID
AFTERNOON. THE RELATIVE HUMIDITY WONT LIKELY RISE ABOVE 25 PERCENT
UNTIL THE MID EVENING HOURS TONIGHT. RELATIVE HUMIDITIES COULD DROP
BELOW 25 PERCENT AGAIN LATE SATURDAY MORNING...RISING ABOVE 25
PERCENT IN THE MID TO LATE AFTERNOON ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 162059
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CST FRI JAN 16 2009

...A RED FLAG WARNING REMAINS IN EFFECT TODAY ACROSS MUCH OF SOUTH
ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 25 PERCENT AND NORTH WINDS AT 10 TO 20 MPH...

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF
SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR THE POTENTIAL OF
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF
SOUTHWEST ALABAMA FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT...

.A COLD AND DRY AIRMASS WILL CONTINUE ACROSS THE REGION
ON SATURDAY BEFORE MOISTURE LEVELS INCREASE ON SUNDAY AHEAD OF A COLD
FRONT. RELATIVE HUMIDITY LEVELS ARE AGAIN EXPECTED TO DROP NEAR 
CRITICAL LEVELS ACROSS MOST OF THE AREA ON SATURDAY.

FLZ001>006-171300-
/O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0600Z/
/O.CON.KMOB.FW.W.0007.090117T1500Z-090118T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
259 PM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY
AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH
POTENTIAL.

$$

ALZ053>060-171300-
/O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0300Z/
/O.CON.KMOB.FW.W.0007.090117T1600Z-090117T2300Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
259 PM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY
AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH
POTENTIAL.

$$

ALZ051-052-061>064-171300-
/O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0300Z/
/O.CON.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/
CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
259 PM CST FRI JAN 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY
AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH
POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 15, 4:50 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 15, 4:50 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST THU JAN 15 2009

.SHORT TERM (TODAY AND TONIGHT)...THE TIMING OF THE NEXT COLD FRONT
LOOKS TO BE 3 TO 6 HOURS LATER THIS MORNING THAN YESTERDAY...AS PER
THE LATEST SFC MAP AND GFS SOLUTION. IN THE WAKE OF THE ARCTIC FRONT
A VERY COLD AIRMASS WILL SHIFT SOUTH OVER THE REGION GIVING WAY TO
THE COLDEST TEMPERATURES ACROSS THE CENTRAL GULF COAST REGION FOR
THIS WINTER SEASON SO FAR. AS A RESULT A HARD FREEZE WARNING WILL
CONTINUE FOR TONIGHT GENERALLY FOR ALL AREAS NORTH OF THE I-10
CORRIDOR OR INLAND COUNTIES IN THE CWFA. MAIN OTHER CONCERN WILL BE
WIND CHILLS FALLING INTO THE SINGLE DIGITS INLAND AFTER MIDNIGHT
TONIGHT CONTINUING THROUGH AROUND 9 AM FRI MORNING. AS FOR
TEMPS...WE WENT A TAD LOWER THAN THE CURRENT MAVMOS FOR HIGHS TODAY
DUE TO INCREASED MIXING AND COLD AIR ADVECTION THIS AFTERNOON AND
PERSISTENCE AND STAYED CLOSE TO THE CURRENT MAV GUIDANCE FOR MINS
TONIGHT.  /32

.LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...THE CENTER OF THE ARCTIC
HIGH PRESSURE SYSTEM WILL SETTLE SOUTHWARD TO THE GULF
COAST...ALTHOUGH MODIFYING A BIT AS IT MOVES INTO THE DEEP SOUTH IT
WILL STILL BE FAIRLY COLD...ESPECIALLY FOR THESE PARTS.  WITH WINDS
DECOUPLING/DIMINISHING FRIDAY AFTERNOON AND EVENING...WE EXPECT THE
TEMPS TO DROP OFF BELOW FREEZING FAIRLY QUICKLY OVER THE INLAND
AREAS AND FOLLOW SUIT ALONG AND SOUTH OF INTERSTATE 10 IN THE LATE
EVENING AND OVERNIGHT HOURS.  WE ISSUED A HARD FREEZE WATCH FOR
FRIDAY NIGHT AND INTO SATURDAY MORNING...AND WE BROUGHT IT DOWN INTO
THE COASTAL ZONES...ALTHOUGH HARD FREEZE CONDITIONS PROBABLY WONT
HAPPEN ALONG THE BARRIER ISLAND AND BEACHES.  THE REASON WE BROUGHT
THE HARD FREEZE WATCH FRIDAY NIGHT INTO SATURDAY MORNING SOUTH INTO
THOSE ZONES IS THAT AREAS LIKE GRAND BAY...LOXLEY...ROBERTSDALE...
BEULAH...BELFOREST...AND A BIG CHUNK OF THE EGLIN RESERVATION NORTH
OF NICEVILLE COULD VERY WELL DROP INTO THE UPPER TEENS FRIDAY
NIGHT.  BEYOND THE VERY COLD TEMPS FRIDAY NIGHT INTO SATURDAY
MORNING...THE RIDGE PASSES TO THE EAST SATURDAY NIGHT AND WE START
TO SEE A WARM-UP BY SUNDAY...AND EVEN A SMALL CHANCE OF RAIN LATE IN
THE WEEKEND AS A SHORTWAVE MOVES ACROSS THE TN RIVER VALLEY REGION
AND A WEAKER FRONTAL SYSTEM SLIDES SOUTH ACROSS OUR AREA.  THE REST
OF THE FORECAST REMAINS DRY WITH COOL-ISH TEMPS AND A COOL NORTHWEST
UPPER FLOW THROUGH THE MIDDLE OF NEXT WEEK AS THE LARGE TROUGH WORKS
ITS WAY SLOWLY OFF THE EAST COAST.  /05

&&

.MARINE...A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA
LATER TODAY AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY
WITH A SMALL CRAFT ADVISORY BEGINNING AROUND 6 PM TONIGHT CONTINUING
THROUGH 18Z FRIDAY. THIS ADVISORY MAY NEED TO BE EXTENDED FOR THE
OFFSHORE ZONES FRIDAY AFTERNOON. NORTHERLY WINDS AND SEAS WILL
STEADILY BUILD AND BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY
MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF.
NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH
EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER
THE REGION. NORTHERLY WINDS AND SEAS WILL BUILD LATE SUNDAY INTO
MONDAY AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE REGION. /32

&&

.AVIATION...VFR CONDITIONS THROUGH TONIGHT. NORTHERLY WINDS INCREASE
LATER TODAY AND TONIGHT.  /32

&&

.FIRE WEATHER...STILL WORKING ON THE FIRE WEATHER PACKAGE.  LOOKS
LIKE THE RED FLAG WARNING FOR TOMORROW IS A SLAM DUNK FOR ALABAMA
AND NORTHWEST FLORIDA...SO WILL BE UPGRADING THE FIRE WEATHER WATCH
FOR THOSE AREAS.  MINIMAL RH MARGINAL AT BEST OVER ALABAMA TODAY...A
LITTLE CLOSER TO THE CRITERIA OVER FLORIDA AND WILL LEAVE THE RED
FLAG GOING FOR THOSE ZONES.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  22  42  20 /  00  00  00  00
PENSACOLA   51  25  45  23 /  00  00  00  00
DESTIN      53  27  46  26 /  00  00  00  00
EVERGREEN   48  18  40  16 /  00  00  00  00
WAYNESBORO  46  17  39  16 /  00  00  00  00
CAMDEN      45  16  35  16 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 9 AM FRIDAY TO 9 PM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 9 AM FRIDAY TO MIDNIGHT SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

32/ESBENSEN
05/GARMON
Hazardous weather outlook, Jan 15, 5:00 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST THU JAN 15 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST THU JAN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA
THIS AFTERNOON AND OVER THE MARINE AREA DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS.

A HARD FREEZE IS EXPECTED TONIGHT...GENERALLY NORTH OF THE I-10
CORRIDOR. LOW TEMPERATURES FALLING INTO THE UPPER TEENS TO LOWER 20S
CAN BE EXPECTED BY FRIDAY MORNING. COLD ARCTIC AIR WILL REMAIN
THROUGH SATURDAY MORNING...WITH ANOTHER HARD FREEZE LIKELY OVER THE
SAME AREAS FRIDAY NIGHT...POSSIBLY OCCURRING FURTHER SOUTH TO NEAR
THE IMMEDIATE COAST.

A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT WILL GIVE
WAY TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT AND EARLY FRIDAY.

MINOR RIVER FLOODING WILL CONTINUE TODAY ACROSS SOUTHWEST ALABAMA
ALONG PORTIONS OF THE TOMBIGBEE RIVER.

THE DRY AIRMASS WILL ENHANCE THE RISK FOR WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DRY AIR WILL ENHANCE THE RISK FOR WILDFIRES ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:44 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more36 hr
Jan 15, 3:56 AM CSTSmall Craft AdvisoryMOB32 hr
Jan 15, 4:41 AM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more7 hr
Jan 15, 12:10 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more45 hr
Jan 15, 2:42 PM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more38 hr
Jan 15, 6:08 AM CSTRed Flag WarningMOB12 hr

Nearby

Red Flag Warnings in Alabama, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.